Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 217, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2001, 2:26 PM CDT for Franklin County, Jefferson County, Lincoln County, Mississippi. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2001, 2:26 PM CDT (19:26 UTC)
- Expired
- Apr 15, 2001, 3:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Franklin County, MS, Jefferson County, MS, Lincoln County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:00 PM CDT | Thunderstorm Wind | Countywide, MS | Several trees and large limbs were blown down. One house sustained minor roof damage. |
| Apr 15, 3:05 PM CDT | Hail 1.75 | Bogue Chitto, MS | Hail of up to golfball size caused roof damage to homes and businesses. Also, a number of cars were damaged as large hail fell for up to 10 minutes. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
128 WUUS54 KJAN 151928 SVRJAN MSC037-063-085-152015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 226 PM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 315 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JEFFERSON COUNTY...ABOUT 7 MILES NORTHWEST OF BUDE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL JEFFERSON COUNTY REMAIN OVER RURAL FRANKLIN COUNTY REMAIN OVER RURAL LINCOLN COUNTY HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:35 AM CDT, 11 hours 51 minutes earlier.
Area forecast discussion, Apr 15, 2:35 AM CDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 235 AM CDT SUN APR 15 2001 RUNNING WAY BEHIND DUE TO PROBLEMS WITH KGWX RADAR PLUS STRONG THUNDERSTORMS ALONG NORTHERN BOUNDARY OF CWFA. WILL MAKE THIS SHORT AND REFOCUS EFFORTS ON FORECAST PACKAGE. STUBBORN FRONT STILL OSCILLATING AROUND THE CWFA. FRONT IS BECOMING MORE DIFFUSE AND DIFFICULT TO FIND...WHICH WILL MAKE FORECASTING ITS MOVEMENT EVEN HARDER THAN IT HAS BEEN FOR THE PAST SEVERAL DAYS. FRONT WILL HELP FOCUS MORE CONVECTION TODAY AND TONIGHT BEFORE UPPER FLOW FINALLY BEGINS TO BUCKLE AND PUSH THINGS FARTHER SOUTH. COLD FRONT CURRENTLY CONTRIBUTING TO SEVERE WEATHER OVER THE PLAINS WILL OVERTAKE THE WEAKENING FRONT DOWN HERE AND PUSH INTO THE GULF BY MONDAY MORNING...ENDING THE THREAT OF PRECIP FOR OUR CWFA. A SECOND FRONT WITH ARCTIC AIR BEHIND IT WILL FOLLOW LESS THAN 24 HOURS LATER...BRINGING STRONG NORTH WINDS AND CHILLY TEMPERATURES. WEDNESDAY MORNING SHOULD BE THE COLDEST ONE WITH VERY DRY AIRMASS AND CLEAR SKIES...ONLY QUESTION WILL BE WHETHER THE WINDS GO CALM OR NOT. CURRENT FORECAST HAS WEDNESDAY AS THE COLDEST MORNING...AND WILL NOT CHANGE ANYTHING IN THE EXTENDED AT THIS TIME. PRELIM NUMBERS... JAN 080/056 075/048 5200 MEI 082/055 076/046 5200 .JAN... MS...NONE. LA...NONE. AR...NONE. 06
In the hours before
Special weather statement, Apr 15, 2:00 PM CDT, 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT SUN APR 15 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING SOUTH OF A WINNSBORO LOUISIANA...MAGEE...HATTIESBURG MISSISSIPPI LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 6 PM. DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THE SEVERE THUNDERSTORM ACTIVITY. AN APPROACHING COLD FRONT AND INCREASING INSTABILITY WILL SERVE TO INTENSIFY ONGING THUNDERSTORM ACTIVITY. THE THUNDERSTORMS WILL DIMINISH BY MID EVENING. ACTIVATION OF STORM SPOTTERS WILL BE NECESSARY DURING THE THIS AFTERNOON AND EARLY EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 36 min |
| Apr 15, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.